Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Aug 31, 2008, 4:03 PM CDT for 20 counties in Texas; 17 parishes in Louisiana; 6 counties in Arkansas. It took effect at Sep 1, 2008, 3:49 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 4:03 PM CDT (21:03 UTC)
- In effect from
- Sep 1, 2008, 3:49 PM CDT
- Expired
- Sep 2, 2008, 10:52 AM CDT
- In force
- 19 hr
- Issued by
- NWS Shreveport, LA
All 43 counties
Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Miller County, AR, Nevada County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 5 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSHV 312103 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 403 PM CDT SUN AUG 31 2008 ...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS THE FOUR STATE REGION... .HURRICANE GUSTAV WILL MAKE LANDFALL MONDAY AFTERNOON ALONG THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. WINDS WILL BEGIN INCREASING DURING THE DAY MONDAY ACROSS THE FOUR STATE REGION WITH WIND AND LAKE WIND ADVISORY CRITERIA BEING MET MONDAY NIGHT THROUGH THE DAY TUESDAY. ARZ072-073-LAZ001>004-006-TXZ126-136>138-149>152-165-011200- /O.NEW.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/ COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA- INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT... BOSSIER CITY...MINDEN...HOMER...FARMERVILLE...JEFFERSON...TYLER... LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES... LUFKIN 403 PM CDT SUN AUG 31 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT TUESDAY. LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING ACROSS THE REGION DURING THE DAY MONDAY. AS THE STORM MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR LATE MONDAY NIGHT INTO EARLY TUESDAY...EXPECT SUSTAINED WINDS NEAR 35 MPH WITH GUSTS AS HIGH AS 50 MPH ACROSS THE NORTHERN PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AS WELL AS DEEP EAST TEXAS...NORTHWARD TO NEAR THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS. THESE WINDS CAN BE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125- 011200- /O.NEW.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE... MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER 403 PM CDT SUN AUG 31 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 PM CDT TUESDAY. LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING ACROSS THE REGION DURING THE DAY MONDAY. AS THE STORM MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR LATE MONDAY NIGHT INTO EARLY TUESDAY...EXPECT SUSTAINED WINDS NEAR 15 TO 25 MPH WITH HIGHER GUSTS ACROSS SOUTHWEST ARKANSAS...THE NORTHERN HALF OF NORTHEAST TEXAS AS WELL AS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. THESE WINDS CAN BE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 13
5 follow-up statements
000 WWUS74 KSHV 011538 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1038 AM CDT MON SEP 1 2008 ...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS THE FOUR STATE REGION... .HURRICANE GUSTAV MADE LANDFALL THIS MORNING NEAR COCODRIE LOUISIANA. AS THE STORM CONTINUES TO MOVE TO THE NORTHWEST TODAY INTO TONIGHT...STRONG WINDS WILL BECOME LIKELY ACROSS THE FOUR STATE REGION TONIGHT AND THROUGH THE DAY TUESDAY. TXZ152-165-011645- /O.CAN.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/ NACOGDOCHES-ANGELINA- INCLUDING THE CITIES OF...NACOGDOCHES...LUFKIN 1038 AM CDT MON SEP 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND ADVISORY. BOTH ANGELINA AND NACOGDOCHES COUNTIES HAVE BEEN UPGRADED TO A TROPICAL STORM WIND WARNING BEGINNING AT 700 PM TONIGHT THROUGH 700 PM TUESDAY EVENING. TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH WILL BEGIN TO IMPACT THE EXTREME SOUTHERN PORTIONS OF NORTHEAST TEXAS...SOUTHERN HALF OF NORTHWEST AND NORTH CENTRAL LOUISIANA...ALONG AND SOUTH OF A LINE FROM MONROE TO BIENVILLE...RINGGOLD...AND LOGANSPORT... LOUISIANA...AND CENTER TO NACOGDOCHES AND LUFKIN TEXAS. THESE WINDS WILL START MONDAY EVENING AND CONTINUE THROUGH MOST OF TUESDAY. TROPICAL STORM WIND GUSTS NEAR 70 MPH WILL BE POSSIBLE ACROSS EAST CENTRAL TEXAS DURING THE DAY TUESDAY. $$ ARZ072-073-LAZ001>004-006-TXZ126-136>138-149>151-012345- /O.CON.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/ COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...SHREVEPORT... BOSSIER CITY...MINDEN...HOMER...FARMERVILLE...JEFFERSON...TYLER... LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE 1038 AM CDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY... LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING ACROSS THE REGION DURING THE DAY TODAY. AS THE STORM MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR LATE TONIGHT INTO EARLY TUESDAY...EXPECT SUSTAINED WINDS NEAR 35 MPH WITH GUSTS AS HIGH AS 50 MPH ACROSS THE NORTHERN PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AS WELL PORTIONS OF EAST CENTRAL TEXAS NORTHWARD TO NEAR THE INTERSTATE 20 CORRIDOR. THESE WINDS CAN BE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125- 012345- /O.CON.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...IDABEL...CLARKSVILLE... MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER 1038 AM CDT MON SEP 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY... LOOK FOR WINDS IN ASSOCIATION WITH GUSTAV TO BEGIN INCREASING ACROSS THE REGION TODAY. AS THE STORM MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR LATE TONIGHT INTO EARLY TUESDAY...EXPECT SUSTAINED WINDS NEAR 15 TO 25 MPH WITH HIGHER GUSTS ACROSS SOUTHWEST ARKANSAS...THE NORTHERN HALF OF NORTHEAST TEXAS AS WELL AS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. THESE WINDS CAN BE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 13
000 WWUS74 KSHV 012049 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 349 PM CDT MON SEP 1 2008 ...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS THE FOUR STATE REGION TONIGHT THROUGH TUESDAY... .HURRICANE GUSTAV MADE LANDFALL THIS MORNING NEAR COCODRIE LOUISIANA. AS THE STORM CONTINUES TO MOVE TO THE NORTHWEST TODAY INTO TONIGHT...STRONG WINDS WILL BECOME LIKELY ACROSS THE FOUR STATE REGION TONIGHT AND THROUGH THE DAY TUESDAY. ARZ060-061-070-071-TXZ097-108>112-124-125-021215- /O.CAN.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/ /O.EXA.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD... ATLANTA...QUITMAN...GILMER 349 PM CDT MON SEP 1 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR...SUSTAINED WINDS OF 30 TO 35 MPH WILL BE LIKELY ACROSS THE ADVISORY AREA WITH HIGHER WIND GUSTS TO NEAR 45 MPH. THESE WINDS WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH THE DAY TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAZ001>003-TXZ138-149>151-012200- /O.CAN.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/ CADDO-BOSSIER-WEBSTER-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN... MARSHALL...RUSK...HENDERSON...CARTHAGE 349 PM CDT MON SEP 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND ADVISORY. THE REGION HAS BEEN UPGRADED TO A TROPICAL STORM WIND WARNING BEGINNING AT 700 PM TONIGHT AND CONTINUING UNTIL 700 PM TUESDAY EVENING. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR...SUSTAINED WINDS OF 40 TO 50 MPH WILL BE POSSIBLE ACROSS THE WARNING AREA WITH HIGHER WIND GUSTS TO NEAR 60 MPH POSSIBLE. THESE WINDS WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH THE DAY TUESDAY. $$ ARZ072-073-LAZ004-006-TXZ126-136-137-021215- /O.CON.KSHV.WI.Y.0003.080902T0000Z-080903T0000Z/ COLUMBIA-UNION AR-CLAIBORNE-UNION LA-MARION-SMITH-GREGG- INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO...HOMER... FARMERVILLE...JEFFERSON...TYLER...LONGVIEW 349 PM CDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR...SUSTAINED WINDS OF 30 TO 35 MPH WILL BE LIKELY ACROSS THE ADVISORY AREA WITH HIGHER WIND GUSTS TO NEAR 45 MPH. THESE WINDS WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH THE DAY TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ050-051-059-OKZ077-TXZ096-021215- /O.CON.KSHV.LW.Y.0036.080902T0000Z-080903T0000Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... IDABEL...CLARKSVILLE 349 PM CDT MON SEP 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY. AS HURRICANE GUSTAV MOVES CLOSER TOWARDS THE TOLEDO BEND RESERVOIR...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL BE LIKELY BEGINNING TONIGHT AND CONTINUING THROUGH THE DAY TUESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 13
000 WWUS74 KSHV 020417 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 PM CDT MON SEP 1 2008 ...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS THE FOUR STATE REGION TONIGHT THROUGH TUESDAY... .HURRICANE GUSTAV MADE LANDFALL THIS MORNING NEAR COCODRIE LOUISIANA. AS THE STORM CONTINUES TO MOVE TO THE NORTHWEST TONIGHT INTO WESTCENTRAL LOUISIANA AND POSSIBLE EXTREME EASTERN TEXAS...STRONG WINDS ARE LIKELY ACROSS THE FOUR STATE REGION TONIGHT AND THROUGH THE DAY TUESDAY. ARZ060-061-070>073-LAZ004-006-TXZ097-108>112-124>126-136-137- 021215- /O.CON.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CLAIBORNE- UNION LA-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO...HOMER...FARMERVILLE... MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW 1117 PM CDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. TROPICAL STORM GUSTAV WILL CONTINUE TO SLOWLY SHIFT NORTHWEST ACROSS WESTCENTRAL LOUISIANA AND POSSIBLY INTO EXTREME EASTERN TEXAS LATE TONIGHT. SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL BE LIKELY ACROSS THE ADVISORY AREA LATER TONIGHT THROUGH TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ050-051-059-OKZ077-TXZ096-021215- /O.CON.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... IDABEL...CLARKSVILLE 1117 PM CDT MON SEP 1 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. TROPICAL STORM GUSTAV WILL CONTINUE TO SLOWLY SHIFT NORTHWEST ACROSS WESTCENTRAL LOUISIANA AND POSSIBLY INTO EXTREME EASTERN TEXAS LATE TONIGHT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...WILL BE LIKELY ACROSS THE ADVISORY AREA LATER TONIGHT THROUGH TUESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 15
000 WWUS74 KSHV 020856 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 356 AM CDT TUE SEP 2 2008 ...STRONG SUSTAINED WINDS WITH HIGHER WIND GUSTS LIKELY ACROSS THE FOUR STATE REGION THROUGH 7 PM CDT... .TROPICAL DEPRESSION GUSTAV CONTINUES TO MOVE TO THE NORTHWEST ACROSS NORTHWEST LOUISIANA THIS MORNING...WEAKENING AS IT PROGRESSES. HOWEVER...STRONG GUSTS WILL REMAIN POSSIBLE THROUGH THIS EVENING. LAZ001>003-005-010>014-017>022-TXZ138-149>153-165>167-021700- /O.EXA.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/ CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN... RUSTON...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...MONROE... MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA... MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER... LUFKIN...SAN AUGUSTINE...HEMPHILL 356 AM CDT TUE SEP 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ060-061-070>073-LAZ004-006-TXZ097-108>112-124>126-136-137- 021700- /O.CON.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CLAIBORNE- UNION LA-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO...HOMER...FARMERVILLE... MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW 356 AM CDT TUE SEP 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY...FOR LOCATIONS SOUTH OF A LINE STRETCHING FROM HOPE...TO TEXARKANA ARKANSAS...AND CLARKSVILLE TEXAS. THIS MEANS THAT WINDS OF 30...TO 40 MPH ARE EXPECTED...WITH OCCASIONAL HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE AND POWER LINE DAMAGE IS ALSO POSSIBLE. USE EXTRA CAUTION. $$ ARZ050-051-059-OKZ077-TXZ096-021700- /O.CON.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... IDABEL...CLARKSVILLE 356 AM CDT TUE SEP 2 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A LAKE WIND ADVISORY...FOR LOCATIONS NORTH OF A LINE STRETCHING FROM HOPE...TO TEXARKANA ARKANSAS...AND CLARKSVILLE TEXAS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 18
000 WWUS74 KSHV 021552 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1052 AM CDT TUE SEP 2 2008 ...STRONG WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE THROUGH 700 PM THIS EVENING AS TROPICAL DEPRESSION GUSTAV CONTINUES TO WEAKEN AND MOVE TO THE NORTH NORTHWEST... ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-030000- /O.CAN.KSHV.WI.Y.0003.000000T0000Z-080903T0000Z/ /O.EXA.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO...SHREVEPORT...BOSSIER CITY... MINDEN...HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 1052 AM CDT TUE SEP 2 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. TROPICAL DEPRESSION GUSTAV WILL CONTINUE TO WEAKEN TODAY AS IT MOVES TO THE NORTH NORTHWEST. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH PERHAPS A FEW HIGHER GUSTS. THE WINDS SHOULD BEGIN TO DECREASE IN INTENSITY LATER THIS EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ ARZ050-051-059-OKZ077-TXZ096-030000- /O.CON.KSHV.LW.Y.0036.000000T0000Z-080903T0000Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... IDABEL...CLARKSVILLE 1052 AM CDT TUE SEP 2 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... TROPICAL DEPRESSION GUSTAV WILL CONTINUE TO WEAKEN TODAY AS IT MOVES TO THE NORTH NORTHWEST. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH PERHAPS A FEW HIGHER GUSTS. THE WINDS SHOULD BEGIN TO DECREASE IN INTENSITY LATER THIS EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Aug 31, 11:08 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 31, 11:08 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1108 AM CDT SUN AUG 31 2008 .DISCUSSION... THE CALM BEFORE THE STORM WITH FAIR SKIES BECOMING PARTLY CLOUDY THE ONLY CHANGE IN THE GRIDS TO THE FIRST PERIOD FORECAST. DESPITE THE NE WINDS AGAIN...YESTERDAY/S MOSTLY LOW 90S SHOULD SEE MOSTLY MID 90S TODAY WITH A BIT OF SUBSIDENCE AHEAD OF GUSTAV. CIRRUS OUTFLOW RIGHT OVER NORTH CENTRAL AND NORTHEAST LA ATTM AND SPREADING OUT AHEAD OF THE STORMS PATH. NHC UPDATED TRACK LOOKS JUST A BIT SLOWER WITH LANDFALL LATE MORNING WEST OF THE MOUTH OF THE MS RIVER WHICH WILL BRING A SLICE OF STORM SURGE INTO GRAND ISLE. THE PROVERBIAL WHIRLWIND(S) WILL BEGIN TO AFFECT OUR SOUTHERN CWA EARLY TOMORROW EVENING AND SLOWLY SPREAD TOWARD THE I-20 CORRIDOR DURING THE OVERNIGHT AND INTO MUCH OF THE CWA DURING TUESDAY. WE WILL BE HOISTING WATCHES FOR PORTIONS OF THE CWA...W/ THIS AFTERNOON/S FORECAST PACKAGE. FLOOD...LAKE WIND...WIND AND TROP STORM WATCH LIKELY ALL STARTING AT 02/00Z. ALSO OF NOTE...THE TORNADO THREAT WILL BE GOING UP DURING TUESDAY/S HEATING...OVER THE EASTERN HALF OF OF THE CWA AS GUSTAV IS FCST TO STILL BE TROPICAL STORM STRENGTH AT DAYBREAK...JUST EAST OF LEESVILLE AND PERHAPS STILL NOT A DEPRESSION UNTIL AROUND SUNDOWN...AND EXPECTED TO BE RIGHT OVER THE NORTHERN END OF THE TOLEDO BEND RESERVIOR. NO OTHER CHANGES NEEDED AT THIS TIME. /24/ && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THIS FORECAST CYCLE. ALREADY SEEING HIGH CLOUDS IN ASSOCIATION WITH GUSTAV MOVING INTO EAST CENTRAL AND NORTHEAST LOUISIANA AND EXPECT THIS CLOUD COVER TO SPREAD WESTWARD THROUGHOUT THE DAY. WILL LIKELY SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS OUR SOUTHERN AND EASTERN ZONES BUT COVERAGE WILL NOT BE ENOUGH TO MENTION IN THE TERMINALS AT THIS TIME. SHOWER AND THUNDERSTORM COVERAGE WILL BECOME MORE WIDESPREAD ACROSS OUR SOUTHERN AND EASTERN ZONES JUST BEYOND THIS FORECAST CYCLE. ALSO THE WIND IMPACT WILL LIKELY OCCUR JUST BEYOND THIS FORECAST CYCLE FOR OUR SOUTHERN AND EASTERN ZONES AS WELL. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 74 92 73 78 / 20 30 40 90 100 MLU 93 72 89 68 77 / 30 40 60 100 100 DEQ 95 71 94 75 81 / 20 20 30 60 70 TXK 95 72 94 73 80 / 20 20 40 60 90 ELD 93 71 91 72 78 / 20 30 40 90 100 TYR 94 73 94 75 81 / 20 20 30 60 70 GGG 95 73 92 75 80 / 20 20 30 60 90 LFK 96 73 91 71 79 / 20 30 40 90 100 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/24/13
Hazardous weather outlook, Aug 31, 1:25 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 125 PM CDT SUN AUG 31 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011830- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 125 PM CDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTH WEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTH CENTRAL AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOME OF THE FOUR STATE AREA. COVERAGE MAY BECOME SCATTERED ACROSS NORTH CENTRAL LOUISIANA LATE...IF THE OUTER MOST SPIRAL BANDS OF RAIN FROM HURRICANE GUSTAV BEGIN TO EXTEND INTO AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HURRICANE GUSTAV IS EXPECTED TO MAKE LANDFALL ACROSS THE SOUTHERN LOUISIANA GULF COAST BY EARLY AFTERNOON. FROM THERE...GUSTAV IS EXPECTED TO BE A MODERATE TROPICAL STORM IN THE FORT POLK VICINITY AT DAY BREAK ON TUESDAY. THE STORM IS EXPECTED TO MAKE VERY SLOW PROGRESS WEST...NORTHWESTWARD TOWARDS THE NORTH END OF THE TOLEDO BEND RESERVIOR BY NIGHT FALL ON TUESDAY. GUSTAV WILL THEN LIKELY BE DOWNGRADED TO TROPICAL DEPRESSION...OR BY DAYBREAK ON WEDNESDAY. TROPICAL STORM FORCE WINDS SUSTAINED NEAR 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE SOUTHERN HALF OF WEST CENTRAL LOUISIANA AND DEEP EAST TEXAS LATE MONDAY NIGHT...AND CONTINUE FARTHER NORTH NEAR THE I-20 CORRIDOR OF NORTHWEST LOUISIANA AND NORTHEAST TEXAS INTO TUESDAY. THIS WILL LIKELY RESULT IN WIDESPREAD POWER OUTAGES...DOWNED TREES AND POWER LINES ACROSS PORTIONS OF FOUR STATE AREA. ASIDE FROM THE STORMS CIRCULATION WIND THREAT...ISOLATED TORNADOES WILL BE POSSIBLE ACROSS ALL OF NORTHEAST AND NORTH CENTRAL LOUISIANA BEGINNING MONDAY NIGHT AND ESPECIALLY DURING ALL OF TUESDAY AND PERHAPS AGAIN DURING PEAK HEATING ON WEDNESDAY AREAWIDE. HOWEVER...THE GREATEST THREAT OF ALL WILL BE WIDESPREAD FLOODING ACROSS MUCH OF THE FOUR STATE AREA. RAINFALL AMOUNTS WELL IN EXCESS OF 10 INCHES WILL BE POSSIBLE ACROSS PORTIONS OF NORTHWEST LOUISIANA...AND POSSIBLY SHIFTING NORTH INTO SOUTHWEST ARKANSAS. WITH ISOLATED RAINFALL AMOUNTS AS HIGH AS 15 TO 20 INCHES NOT OUT OF THE QUESTION. ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...SLIGHTLY LESS BUT STILL EXTREMELY HEAVY RAINFALL AMOUNTS IN THE 5 TO 10 INCH RAIN WILL BE MORE LIKELY DURING THIS EVENT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:02 PM CDT | Hurricane Local Statement | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 51 hr |
| Aug 31, 4:02 PM CDT | Inland Tropical Storm Watch | SHV | Sabine, San Augustine, Shelby | 12 hr |
| Aug 31, 4:03 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 3 days |
| Aug 31, 4:03 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 51 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.